Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2020, 12:07 AM CDT for Greene County, Webster County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 12:07 AM CDT (05:07 UTC)
- Expired
- May 26, 2020, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
670
WUUS53 KSGF 260507
SVRSGF
MOC077-225-260545-
/O.NEW.KSGF.SV.W.0187.200526T0507Z-200526T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1207 AM CDT Tue May 26 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Webster County in southwestern Missouri...
Greene County in southwestern Missouri...
* Until 1245 AM CDT.
* At 1207 AM CDT, severe thunderstorms were located along a line
extending from near Republic to 6 miles southwest of Seymour,
moving north at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield... Republic...
Marshfield... Battlefield...
Willard... Rogersville...
Strafford... Ash Grove...
Fair Grove... Fordland...
Walnut Grove... Niangua...
Brookline... Diggins...
Elkland... Glidewell...
Turners... Bois D'arc...
Cave Springs... Rader...
This includes Interstate 44 between mile markers 59 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3709 9296 3710 9360 3742 9361 3742 9308
3748 9305 3748 9269 3707 9283
TIME...MOT...LOC 0507Z 200DEG 34KT 3709 9343 3706 9283
HAIL...<.75IN
WIND...60MPH
$$
Lindenberg2 follow-up statements
599
WWUS53 KSGF 260529
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1229 AM CDT Tue May 26 2020
MOC077-225-260545-
/O.CON.KSGF.SV.W.0187.000000T0000Z-200526T0545Z/
Webster MO-Greene MO-
1229 AM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WEBSTER AND NORTHERN GREENE COUNTIES...
At 1229 AM CDT, severe thunderstorms were located along a line
extending from near Willard to 6 miles northeast of Diggins, moving
north at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Northern Springfield... Marshfield...
Willard... Strafford...
Ash Grove... Fair Grove...
Walnut Grove... Niangua...
Diggins... Elkland...
Sacville... Glidewell...
Ebenezer... Bassville...
Bois D'arc... Northview...
Cave Springs... Rader...
This includes Interstate 44 between mile markers 74 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3723 9303 3724 9360 3742 9361 3742 9308
3748 9305 3748 9269 3712 9284
TIME...MOT...LOC 0529Z 191DEG 33KT 3728 9340 3725 9280
HAIL...<.75IN
WIND...60MPH
$$
Lindenberg636
WWUS53 KSGF 260540
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1240 AM CDT Tue May 26 2020
MOC077-225-260550-
/O.EXP.KSGF.SV.W.0187.000000T0000Z-200526T0545Z/
Webster MO-Greene MO-
1240 AM CDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER AND NORTHERN GREENE
COUNTIES WILL EXPIRE AT 1245 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3723 9303 3724 9360 3742 9361 3742 9308
3748 9305 3748 9269 3712 9284
TIME...MOT...LOC 0540Z 200DEG 34KT 3737 9336 3734 9276
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:54 PM CDT, 13 minutes earlier.
Area forecast discussion, May 25, 11:54 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1154 PM CDT Mon May 25 2020
.SHORT TERM...(This evening through Tuesday)
Issued at 218 PM CDT Mon May 25 2020
The active weather pattern will continue as a deep upper level
trough slowly moves east across the Plains. Scattered to numerous
showers and thunderstorms are already ongoing across the region
this afternoon. Cells across the eastern Ozarks are more pulsed in
nature as deep layer shear is weaker. Storms closer to the
Highway 65 corridor have shown a little more organization with
even some brief mid-level rotation. Locally gusty winds will
remain possible with storms across the region through sunset.
As we get into later this evening and the overnight period, short
wave energy will move north across eastern Oklahoma and into
eastern Kansas. We have become increasingly concerned about flash
flooding potential from later this afternoon through tonight.
Southeastern Kansas and western Missouri will be positioned
beneath the right-entrance region of an upper level jet.
Meanwhile, a low-level jet will nose into the region resulting in
deep trophospheric ascent. With PWATs near (or even above) daily
record maximums, heavy rainfall rates are expected. Given
antecedent wet ground conditions, excessive runoff is expected
with an attendant flash flooding threat.
We are expecting a swath of 1-3" rainfall through tonight across
western Missouri and southeastern Kansas. Locally higher amounts
are possible. We went ahead and expanded the Flash Flood Watch to
the north and also the east earlier today. While the eastern
extent of the watch area may not see as widespread of heavy
rainfall, rates will still be high and this is one of our most
sensitive areas (headwaters region).
Another scenario to watch closely tonight is the potential for
low-top supercells, with an attendant risk for an isolated
tornado. Given the high moisture content in the lower atmosphere
and the approaching short wave energy, short term models indicate
only a weak nocturnal inversion with little capping to surface-
based parcels. With 0-6 km bulk shear magnitudes between 30 and 40
knots generally near and west of the U.S. 65 corridor, there will
be the potential for rotating storms. As the 850 mb jet
strengthens above increasingly backed surface winds, an isolated
tornado is not out of the question.
As we head into Tuesday, we will likely be dealing with the
remnants of overnight activity, especially across central Missouri
and perhaps the eastern Ozarks. Showers and thunderstorms will
then remain possible throughout the day as upper level energy
closes off in the Red River Valley region with a trough axis
extending north of this feature through the central Plains. High
temperatures on Tuesday should be a bit cooler than today with
expected cloud cover and precipitation. We went near the model
50th percentile with highs ranging from the middle 70s over
southeastern Kansas and western Missouri to around 80 degrees over
the eastern Ozarks.
.LONG TERM...(Tuesday Night through Monday)
Issued at 218 PM CDT Mon May 25 2020
That upper low will slowly migrate east into the Ozarks by
Wednesday with high model and ensemble consensus that it will then
stall over the region Wednesday night and Thursday. This low will
then finally get picked up by the westerlies as we get into
Thursday night and Friday.
Prospects for showers and thunderstorms therefore look high
through Friday. The National Blend of Models and GEFS plumes
continue to indicate an additional 1-2.5" of rainfall (on top of
what we see through tonight). This will lead to a continued threat
for flooding. Temperatures will remain near or slightly below
normal through the end of the work week.
Model consensus then remains high regarding a northwest flow
setting up over the region next weekend with a ridge then building
up over the central U.S. early next week. This regime will support
much needed dry weather. Temperatures will start off slightly
below normal this weekend before returning to near normal values
early next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1152 PM CDT Mon May 25 2020
Convection across the area will diminish and move out later
tonight into Tuesday morning. Additional showers and storms are
possible on Tuesday. Confidence in details are decreased on
Tuesday due to uncertainties with convection.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT Tuesday for MOZ066>068-077>080-
088>096-101>105.
KS...Flash Flood Watch until 7 AM CDT Tuesday for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...TitusHazardous weather outlook, May 25, 11:52 AM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1152 AM CDT Mon May 25 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1152 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... Scattered to numerous showers and thunderstorms will continue through tonight with the greatest coverage of storms occurring over western Missouri and southeastern Kansas. There is a low end threat for localized wind damage with a few storms. Additionally, there is a limited risk for an isolated tornado from late this evening into the overnight period. Showers and thunderstorms will also produce heavy rainfall through tonight. Rainfall amounts of 1 to 3 inches are expected across western Missouri and southeastern Kansas, with locally higher amounts possible. This will lead to a risk for flash flooding of creeks, streams, and low water crossings. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms can be expected from Tuesday through Friday continuing the threat for heavy rainfall and flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from late this evening into the overnight period. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, May 25, 8:49 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
849 PM CDT Mon May 25 2020
MOZ106-260230-
Oregon MO-
849 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OREGON COUNTY UNTIL 930
PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alton, or 12 miles northeast of Thayer, moving northwest at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Alton... Thomasville...
Couch... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3676 9166 3689 9165 3689 9160 3688 9136
3661 9121 3652 9140
TIME...MOT...LOC 0148Z 148DEG 32KT 3665 9137
AngleSpecial weather statement, May 25, 9:34 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
934 PM CDT Mon May 25 2020
MOZ088-093-260330-
Jasper MO-Newton MO-
934 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND JASPER
COUNTIES UNTIL 1030 PM CDT...
At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shoal Creek Drive to near Saginaw to near
Neosho to near Wheaton. Movement was north at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Joplin... Carthage...
Webb City... Carl Junction...
Oronogo... Carterville...
Duquesne... Sarcoxie...
Duenweg... Jasper...
Diamond... Airport Drive...
Leawood... Silver Creek...
Alba... Purcell...
Shoal Creek Drive... Saginaw...
Carytown... Fidelity...
This includes the following highways...
Interstate 44 between mile markers 0 and 31.
Interstate 49 between mile markers 32 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas...and southwestern Missouri.
LAT...LON 3736 9461 3735 9409 3730 9408 3728 9405
3699 9407 3700 9462
TIME...MOT...LOC 0233Z 160DEG 34KT 3702 9458 3699 9449 3684 9432 3676
9415
AngleThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:44 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 25, 7:44 PM CDT | River Flood Warning | SGF | Bates, Vernon | 5 days |
| May 25, 7:44 PM CDT | River Flood Warning | SGF | St. Clair | 9 days |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 49 min |
| May 25, 8:49 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 45 min |
| May 25, 9:11 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 49 min |
| May 25, 9:34 PM CDT | Special Weather Statement | SGF | Jasper | 56 min |
| May 25, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 31 min |
| May 25, 10:43 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald, Newton | 6 hr |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 64 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 48 min |
| May 26, 12:44 AM CDT | Special Weather Statement | SGF | Douglas, Ozark | 31 min |
| May 26, 1:09 AM CDT | Special Weather Statement | SGF | Webster, Wright | 36 min |
| May 26, 3:59 AM CDT | Areal Flood Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more | 8 hr |
| May 26, 12:00 PM CDT | Areal Flood Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more | 23 hr |
| May 26, 5:58 PM CDT | River Flood Warning | SGF | Jasper | 37 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.